Do fluids help anemia?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jellybean1887
Veteran Member


Date Joined May 2005
Total Posts : 1362
   Posted 1/30/2008 6:22 AM (GMT -7)   
Hey all I was wondering if going to the er to get fluids would help at all with my anemia. I live on the third floor of my apartment (no elevators), and by the time i get to the top things are starting to go black around the edges, like i am going to faint. My heart races so fast, even when I am doing things like reading and watching tv. Would getting fluids help me at all? Take care.
"Of one thing I am certain, the body is not the measure of healing - peace is the measure. ~George Melton~"

Current Meds include:Lialda, Prednisone, Canasa, and Zofran


belleenstein
Veteran Member


Date Joined Feb 2007
Total Posts : 1010
   Posted 1/30/2008 8:40 AM (GMT -7)   
No I don't think fluids will help anemia. They will help chronic dehydration however. If you think about, fluids would only dilute any nutrients that are in your blood stream. However, dehydration can also cause dizzyness and weakness. Why do you think you have anemia, as opposed to being de-conditioned? Do you exercise regularly?

Also i see you are on several medications that could be contributing to these symptoms-- especially prednisone. Bottom line, since you are experiencing these symptoms you need to take extra care. Climb your stairs more slowly, take a breather if you need to. Ensure you have a hand free to hold on to the railing etc. And, of course, mention these symptoms to your doc.
Belleenstein:

30+ years living with Crohn's.


pb4
Elite Member


Date Joined Feb 2004
Total Posts : 20576
   Posted 1/30/2008 8:45 AM (GMT -7)   
I believe lack of iron causes anemia...and major blood loss.

:)


My bum is broken....there's a big crack down the middle of it!  LOL  :)


tinglebell
Veteran Member


Date Joined Apr 2007
Total Posts : 531
   Posted 2/1/2008 7:27 PM (GMT -7)   
Low b12 levels made my heart race and skip beats. And in some folks can cause anemia. Fluids will not help raise your hemoglobin, but if it is low enough then you might need a pint of blood or 2. An aquaintance of mine took b12 shots and began to feel like a new person, her anemia got better, but then she claims her heart races/pounds if she takes a whole dose of the shot (1000 mcg) , so she does a half dose.
DIANNE
Humira, pred and entocort 1/08
3 small bowel resections, 1 for perforation, 2 for strictures 
 


Sarita
Veteran Member


Date Joined Mar 2005
Total Posts : 2486
   Posted 2/1/2008 11:43 PM (GMT -7)   
Jellybean, you should not be seeing black in your peripheral vision - that's not normal. You're probably dehydrated. If your heart rate is very fast at rest, and you are feeling light-headed, you should go to the ER and get an EKG and have some more basic blood work done. They should check your cardiac enzymes and thyroid hormones, as well as a CBC and CMP. Sorry to say - I know going to the ER sucks - but faintness with exertion and a highly elevated pulse at rest should be checked out. Let us know how you're doing...
Co-moderator - IBS Forum


Gloriousm84
Regular Member


Date Joined Nov 2007
Total Posts : 114
   Posted 2/1/2008 11:49 PM (GMT -7)   
Definitely go and see your doctor. Have CBC done, so you are able to see what your hematocrit and hemaglobin are. I felt like that when I was SUPER anemic, and it literally made me tired to eat food because I had pretty much no oxygen in my blood which is already fragile from spherocytosis. Don't continue feeling sick and faint...see your doc. Keep us updated!
Diagnosed: 2003, age 18 (had issues with it since I was 12)
Meds for crohns: Prednisone, Oxycodone, Oxycontin, Remicade,
6-mp.
Other medical issues: Hereditary Spherocytosis (hemolytic anemia) iron deficient anemia, polyarthralgia, ovarian cysts, Migraines
Surgeries: Spleen, Gallbladder, Tonsils, Adenoids, foot of terminal Ileum, Appendix, Ileocecal valve, bit of colon


Maverick747
New Member


Date Joined Jan 2008
Total Posts : 14
   Posted 2/2/2008 4:35 PM (GMT -7)   
You should move to the bottom floor. What if you do pass out and fall back down the stairs?

Look into moving to another floor or building, that has got to suck.

I hope you feel better , take care
DX with CD 1996
Been on too much to list, Currently taking Remicade/6 weeks, Reglan, Prilosec, Pentasa, and a few other things.
2 surgeries
Age 24/ Male/weight sadly down to 100lbs

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 10:46 AM (GMT -7)
There are a total of 2,732,117 posts in 300,996 threads.
View Active Threads


Who's Online
This forum has 151159 registered members. Please welcome our newest member, webers.
237 Guest(s), 6 Registered Member(s) are currently online.  Details
81GyGuy, sararectenwald1, Girlie, Jingles1234, webers, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer